Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 179, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 26, 2001, 7:52 PM EDT for Potter County, Pennsylvania. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 26, 2001, 7:52 PM EDT (23:52 UTC)
- Expired
- Aug 26, 2001, 8:45 PM EDT
- In force
- 53 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Potter County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 8:35 PM EDT | Thunderstorm Wind 50 E | Coudersport, PA | Trees were reported down 5 miles northeast of Coudersport in Ulysses Township. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
078 WUUS51 KCTP 262352 SVRCTP PAC105-270045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 752 PM EDT SUN AUG 26 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POTTER COUNTY IN PENNSYLVANIA * UNTIL 845 PM EDT. * AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF KEATING SUMMIT...OR 28 MILES NORTHEAST OF ST. MARYS...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WHARTON AT 800 PM. COUDERSPORT AT 810 PM. CHERRY SPRINGS SP AT 825 PM. LYMAN RUN SP AND DENTON HILL SP AT 830 PM. OLE BULL SP AT 835 PM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ LAT...LON 4174 7827 4157 7822 4150 7763 4200 7768
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:35 PM EDT, 6 hours 17 minutes earlier.
Area forecast discussion, Aug 26, 1:35 PM EDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 135 PM EDT SUN AUG 26 2001 ...WORK ZONES BY 315 PM... ...ZONES BY 330 PM... ...CHANGES... WILL KEEP SHOWERS AND STORMS OUT FOR MONDAY AFT...EXCEPT FOR MAYBE FAR SE AREAS. WILL PUT CHC IN FOR SAT. ...DISC... ...SHORT TERM... FIRST BAND OF CONVECTION DIED DOWN...BUT AREA OVER S OHIO WITH HIGHER DEWPOINTS WORKING INTO OUR AREA AT TIME OF MAX HEATING. DEWPOINTS QUITE HIGH TO THE WEST...AND WITH AREAS OF DECENT HEATING...COULD GET A STRONG THUNDERSTORM. TINY AREA OF CONVECTION OFF NC COAST...GUESS THIS IS WHAT USE TO BE PART OF DEAN. LOOKS LIKE AREA IS CONNECTED TO LARGER AREA WELL OFF THE COAST. OTHERWISE...NOT MUCH GOING ON. TEMPS ABOUT NORMAL FOR LATE AUG. MOST AREAS WILL SEE SOME SHOWERS AND STORMS TONIGHT. ENDING ACROSS NW AREAS LATER TONIGHT. PARTIAL CLEARING TO TAKE PLACE ON MONDAY FROM NW TO SE. ANOTHER FRONT MOVES INTO NW PA TUE AM. BEST SUPPORT N OF OUR AREA...BUT WOULD NOT BE SURPRISE TO SEE AN ISOLATED STRONG STORM ALONG PA/NY BORDER. WHILE LOW LEVEL CONVERGENCE WILL NOT BE REAL GOOD...IT WILL BE BETTER AT 850 MB. AUGUST 28TH HAS A HIGH FREQUENCE OF SEVERE WEATHER ANYWAY...SO WILL BE INTERESTING TO SEE WHAT DOES FIRE UP. ...LONG TERM... HARD TO BELIEVE IT IS ALMOST LABOR DAY. STILL STRANGE TO SEE SUCH A DEEP VORTEX NEAR HUDSON BAY. HOWEVER...WITH LARGE RIDGE OFF EAST COAST...WILL BE HARD TO GET REAL COLD DOWN HERE. FRONTS WILL TEND TO WEAKEN AND SLOW DOWN. LOOKS LIKE NEXT FRONT COMES IN A DAY LATER NOW. NO NEED FOR ANYTHING IN FCST FOR THU NIGHT...BUT LOOKS LIKE FRONT WILL BE SLOW TO MOVE ACROSS AREA ON SAT...THUS WILL PUT CHC IN FOR SAT. ACTION COULD LINGER INTO SUNDAY...AT LEAST SOUTHERN AREAS...GIVEN THIS PATTERN THIS SUMMER. .CTP...NONE. MARTIN
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:54 PM EDT | Tornado Warning | CTP | Potter | 36 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.